Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 355, NWS Tulsa, OK

June 17, 20177 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 10:07 AM CDT for 7 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 10:07 AM CDT (15:07 UTC)
Expired
Jun 17, 2017, 10:45 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

590 
WUUS54 KTSA 171507
SVRTSA
OKC061-077-079-091-101-121-135-171545-
/O.NEW.KTSA.SV.W.0355.170617T1507Z-170617T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1007 AM CDT SAT JUN 17 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Haskell County in southeastern Oklahoma...
  Southeastern McIntosh County in southeastern Oklahoma...
  Southwestern Sequoyah County in east central Oklahoma...
  Northern Latimer County in southeastern Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...
  Northeastern Pittsburg County in southeastern Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 1045 AM CDT

* At 1006 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles west of Gans to Whitefield to 2 miles
  southeast of Lake Eufaula State Park, moving south at 15 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations in or near the path include...
  Sallisaw...                       Poteau...
  Eufaula...                        Stigler...
  Panama...                         Quinton...
  Porum...                          Keota...
  McCurtain...                      Bokoshe...
  Whitefield...                     Gans...
  Kinta...                          Tamaha...
  Mc Curtain...                     Lake Eufaula State Park...
  Lequire...                        Briartown...
  Blocker...                        Arrowhead State Park...

This includes Interstate 40 in Oklahoma near mile marker 260, and
between mile markers 301 and 314.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3510 9463 3500 9512 3503 9563 3546 9561
      3541 9517 3549 9468
TIME...MOT...LOC 1506Z 020DEG 14KT 3541 9475 3526 9522 3537 9559 

HAIL...1.00IN
WIND...70MPH
 
$$
1 follow-up statement
274 
WWUS54 KTSA 171524
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1024 AM CDT SAT JUN 17 2017

OKC061-077-079-091-101-121-135-171545-
/O.CON.KTSA.SV.W.0355.000000T0000Z-170617T1545Z/
Haskell OK-McIntosh OK-Sequoyah OK-Latimer OK-Le Flore OK-
Pittsburg OK-Muskogee OK-
1024 AM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR HASKELL...SOUTHEASTERN MCINTOSH...SOUTH CENTRAL SEQUOYAH...
NORTHERN LATIMER...NORTHWESTERN LE FLORE...NORTHEASTERN PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES...

At 1023 AM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Gans to near Whitefield to 3 miles
north of Eufaula, moving south at 15 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Poteau...                         Eufaula...
Stigler...                        Panama...
Quinton...                        Porum...
Keota...                          McCurtain...
Bokoshe...                        Whitefield...
Gans...                           Kinta...
Tamaha...                         Mc Curtain...
Lequire...                        Briartown...
Blocker...                        Arrowhead State Park...
Enterprise...                     Lake Eufaula State Park...

This includes Interstate 40 in Oklahoma between mile markers 311 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3510 9463 3500 9512 3503 9563 3540 9560
      3538 9515 3544 9470
TIME...MOT...LOC 1523Z 020DEG 14KT 3538 9476 3523 9523 3534 9560 

HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:14 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 17, 6:14 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Sat Jun 17 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weakening thunderstorm complex will move across northwest AR
through 15z with a limited threat of wind gusts to 30 knots and
brief MVFR conditions. Additional storms likely late this evening
in the 06-12z time frame with possible MVFR conditions, mainly
north of I-40, as a cold front moves through.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sat Jun 17 2017/

DISCUSSION...
Keeping a close eye on severe MCS currently dropping southeast
across eastern KS/western MO. HRRR has struggled with the
evolution of this system through most of the night...although the
latest iteration appears to have a reasonable handle. Will likely
see this activity move into parts of northwest AR (and perhaps far
northeastern OK) toward daybreak although in a more weakened
state...but we could still see some gusty winds. Will make some
last minute tweaks to first period PoPs prior to forecast
issuance.

The next order of business will be the widespread excessive heat
for this afternoon. Expect a rather large area of mid 70s dewpoint
pooling across parts of eastern OK...and with highs expected to
top out in the mid/upper 90s will upgrade advisory to an excessive
heat warning for much of northeast OK.

A cold front will advance into southeast KS by late
afternoon/early evening...with additional shower/thunderstorm
development expected along the boundary. This activity should move
into northern sections of the forecast area later Saturday night
as the cold front sags farther south. The front will slow a bit
across southeast OK/western AR in Sunday...and provide the focus
for additional afternoon convection. Strong forecast instability
will support a few severe storms...with large hail/damaging winds
being the main threat. The cold front...along with associated
cloud cover/precipitation will hold afternoon temps down
considerably with highs mainly in the 80s.

The cooler/drier conditions will continue into Monday/Monday
night...with a return to more hot/humid conditions returning by
Tuesday and continuing through the remainder of the week. The
forecast area will remain along the southern edge of the
westerlies...so some nocturnal convection is not out of the
question mainly for the northern areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  72  83  63 /  10  40  40  10
FSM   98  76  87  65 /  20  20  50  20
MLC   95  74  85  64 /  10  10  30  20
BVO   97  70  82  59 /  10  50  20  10
FYV   92  71  80  58 /  20  40  40  10
BYV   92  70  79  59 /  70  60  40  10
MKO   95  73  83  61 /  10  20  40  10
MIO   95  70  83  60 /  40  60  40  10
F10   96  73  83  62 /  10  20  20  10
HHW   95  76  89  66 /  10   0  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for OKZ049-053-058-062-063-067-068-070>076.

     Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
     evening for OKZ054>057-059>061-064>066.

AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for ARZ019-020-029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Jun 17, 9:53 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
953 AM CDT Sat Jun 17 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
953 AM CDT Sat Jun 17 2017

...SEVERE WEATHER POTENTIAL THIS MORNING...
...DANGEROUS HEAT EXPECTED THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing through the morning...then again late evening

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing through the morning...then again tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line.

DISCUSSION...

A complex of thunderstorms continues to move south southeast across
portions of far eastern Oklahoma as of mid morning. This complex of
storms will remain capable of producing severe wind through late
morning...along with marginally severe hail as they track across
east central and far southeast Oklahoma. Storms are expected to
weaken towards the noon hour.

Hot and humid conditions are expected again today, especially across
rain free areas. Heat index values in excess of 105 degrees over a
large portion of eastern Oklahoma and west central Arkansas can be
expected. As clouds thin this afternoon, part of northeast Oklahoma
will likely see heat indices over 110 degrees.

Later this evening, a cold front will move into northeast Oklahoma
and northwest Arkansas and will bring a good chance of showers and
thunderstorms. A few storms could be severe with damaging winds and
large hail, along with locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The cold front will slowly move through the area Sunday, with the
threat of showers and thunderstorms and a limited threat of
severe weather shifting south during the day. After a brief cool
down to start next week, hot weather will return mid to late week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 17, 6:55 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 AM CDT SAT JUN 17 2017

OKZ062-063-171230-
Delaware OK-Mayes OK-
655 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 730 AM CDT...

At 655 AM CDT, a strong thunderstorm was located over Chloeta, moving
south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Langley...                        Kansas...
Spavinaw...                       Oaks...
Spavinaw State Park...            Leach...
Chloeta...                        Rose...
Twin Oaks...                      Cherokee State Park...

LAT...LON 3646 9510 3650 9488 3617 9472 3616 9505
TIME...MOT...LOC 1155Z 347DEG 19KT 3642 9497
Special weather statement, Jun 17, 7:06 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
706 AM CDT SAT JUN 17 2017

OKZ057-062-063-171245-
Craig OK-Delaware OK-Mayes OK-
706 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 745 AM CDT...

At 706 AM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Grove to near Cleora to 2 miles north
of Vinita. Movement was south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Vinita...                         Jay...
Grove...                          Salina...
Langley...                        Colcord...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Big Cabin...                      Pensacola...
Hoot Owl...                       Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Spavinaw State Park...            Cleora...
Chloeta...                        Strang...

This includes Interstate 44 between mile markers 277 and 289.

LAT...LON 3666 9494 3667 9463 3657 9462 3650 9462
      3629 9459 3626 9493 3628 9521 3669 9523
TIME...MOT...LOC 1206Z 359DEG 22KT 3668 9474 3658 9494 3667 9514
Special weather statement, Jun 17, 8:19 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 AM CDT SAT JUN 17 2017

OKZ068>070-072-074-171345-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
819 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...SOUTHWESTERN ADAIR...SOUTHERN CHEROKEE AND EASTERN
MUSKOGEE COUNTIES UNTIL 845 AM CDT...

At 819 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Tahlequah to 4 miles north of
Lake Tenkiller State Park to 4 miles east of Keefeton. Movement was
southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Sallisaw...                       Stigler...
Vian...                           Gore...
Webbers Falls...                  Marble City...
Braggs...                         Tamaha...
Brushy...                         Greenleaf State Park...
Pumpkin Center...                 Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Keefeton...                       Kanima...

This includes Interstate 40 in Oklahoma between mile markers 279 and
310.

LAT...LON 3570 9452 3540 9475 3523 9510 3561 9536
      3575 9528 3597 9491
TIME...MOT...LOC 1319Z 331DEG 19KT 3585 9492 3567 9504 3559 9526
Local storm report, Jun 17, 8:26 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             LOCUST GROVE            36.20N 95.17W
06/17/2017  E0.75 INCH       MAYES              OK   PUBLIC

&&

AEJ
Local storm report, Jun 17, 8:30 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND DMG     AFTON                   36.69N 94.96W
06/17/2017                   OTTAWA             OK   PUBLIC

            TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 17, 9:04 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND GST     1 N TAHLEQUAH           35.93N 94.97W
06/17/2017  M63 MPH          CHEROKEE           OK   EMERGENCY MNGR

            MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
            PARTS OF TAHLEQUAH.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:00 AM CDTExcessive Heat WarningTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more12 hr
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningTSAOttawa35 min
Jun 17, 6:14 AM CDTSpecial Weather StatementTSACraig31 min
Jun 17, 6:46 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa44 min
Jun 17, 6:55 AM CDTSpecial Weather StatementTSADelaware35 min
Jun 17, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 17, 7:16 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes44 min
Jun 17, 7:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa33 min
Jun 17, 8:00 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes60 min
Jun 17, 8:19 AM CDTSpecial Weather StatementTSACherokee, Sequoyah26 min
Jun 17, 8:46 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jun 17, 8:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah39 min
Jun 17, 9:23 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Sequoyah52 min
Jun 17, 10:37 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg38 min
Jun 17, 11:12 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha63 min
Jun 17, 12:15 PM CDTSpecial Weather StatementTSAPushmataha60 min
Jun 17, 2:53 PM CDTHeat AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.